Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 346, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 25, 2023, 5:56 PM EDT for White County, Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2023, 5:56 PM EDT (21:56 UTC)
- Expired
- Jul 25, 2023, 6:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County White County, GA
The radar
The Greer radar (KGSP), 143 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 5:57 PM EDT | HAIL 1 | 2 Nnw Leaf, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877
WUUS52 KFFC 252156
SVRFFC
GAC311-252245-
/O.NEW.KFFC.SV.W.0346.230725T2156Z-230725T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
556 PM EDT Tue Jul 25 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southern White County in northeastern Georgia...
* Until 645 PM EDT.
* At 556 PM EDT, a severe thunderstorm was located over Leaf, or near
Cleveland, moving south at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cleveland, Leaf and Mossy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3464 8365 3462 8364 3458 8364 3455 8362
3450 8367 3450 8378 3452 8379 3450 8379
3450 8384 3452 8384 3453 8383 3454 8385
3467 8375
TIME...MOT...LOC 2156Z 021DEG 7KT 3458 8368
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
904
WWUS52 KFFC 252204
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
604 PM EDT Tue Jul 25 2023
GAC311-252245-
/O.CON.KFFC.SV.W.0346.000000T0000Z-230725T2245Z/
White GA-
604 PM EDT Tue Jul 25 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN WHITE COUNTY...
At 604 PM EDT, a severe thunderstorm was located over Cleveland,
moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cleveland, Leaf and Mossy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3462 8366 3460 8364 3458 8364 3455 8362
3450 8367 3450 8378 3452 8379 3450 8379
3450 8384 3452 8384 3453 8383 3454 8385
3464 8377
TIME...MOT...LOC 2204Z 041DEG 7KT 3458 8372
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:54 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 25, 2:54 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
254 PM EDT Tue Jul 25 2023
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 251 PM EDT Tue Jul 25 2023
Forecast at a glance:
- Low chance for an isolated thunderstorm north of I-85 today,
for north GA mountains and central GA tomorrow.
- Gradual warming trend continues with highs in the 90s, but low
RH will keep heat index values out of the triple digits.
With a persistent, anomalously strong ridge set up across the Desert
Southwest, northwesterly flow at the mid-levels (on the lee of the
ridge) has set the stage for multiple shortwave disturbances to make
their way into the Southeast. The axis of a stronger trough will be
exiting the Southeast over the next day, having ushered in a
comparatively much drier airmass (PWATS of 2" before vs 1-1.25"
afterward). With this drier air having fully percolated through the
CWA, that translates to dry, mostly sunny (albeit quite hot)
conditions for the remainder of the day -- with dewpoints in the low-
to-mid 60s and highs in the low-to-mid 90s. Assuming development of
pre-convective cumulus occurs as reflected in HiRes guidance, cannot
rule out a very brief shower or thunderstorm this afternoon for
areas along and north of I-85 given forecasted SBCAPE on the order
of 500-1000 J/kg.
For tomorrow, expect little in the way of a true airmass change, but
PWATs will begin to rebound (into the seasonable 1.5-1.75" range).
As a result, chances for isolated thunderstorms will cover a wider
area than that of today, but widespread development remains
unlikely. Owing to decreased convective activity/clearer skies over
the past few days, highs will be just a tick higher Wednesday,
topping out in the mid-to-upper 90s.
96
&&
.LONG TERM...
(Thursday morning through next Monday)
Issued at 251 PM EDT Tue Jul 25 2023
There has been little change in the overall trends in the extended
forecast, with dry air at the mid and upper levels expected to
largely inhibit the development of precip through the end of the
work week. The influence of a strengthening Bermuda High is
expected to lead to a southerly shift in the surface winds by late
Thursday, at which point atmospheric moisture will begin to
gradually increase going into the weekend. The increasing moisture
support the development of isolated to widely scattered
diurnally- driven thunderstorm. A warming trend will also
continue, with afternoon highs reaching into the mid to upper 90
each day this weekend and into early next week. Considering these
temperatures and increasing moisture, heat index values are
forecast to rise to over 105 degrees in portions of central and
east Georgia. The previous discussion follows...
King
PREVIOUS DISCUSSION...
(Wednesday night through Monday)
Issued at 403 AM EDT Tue Jul 25 2023
Key Messages:
- Dry air will continue to support low-end rain/storm chances
(10- 20 percent each day) through the rest of the week.
- High temperatures will be in the mid to upper 90s, with Heat Index
values increasing to widespread triple digits across the
Piedmont and Coastal Plains by Thursday through early next
week.
Discussion:
No major changes to the forecast as dry air will continue to
suppress widespread rain probabilities through the rest of the week.
A blocking high-amplitude ridge will stretch out longitudinally over
the Southern Plains and Mississippi River Valley, shunning the jet
stream well to the north. From the east, the Bermuda High will gain
strength from the abnormally high North Atlantic sea temperatures
with ridging extending through the Gulf states, and shifting low-
level flow out of the GoMex. Southerly, Gulf flow will gradually
increase regional PWATS from around 1.3-1.4 inches on Thursday
(approx 25th percentile climatologically) to 1.7-1.8 inches by
Saturday (approx 75th percentile climatologically).
This increase in moisture will bring two results. The first will
bring increased rain chances with each passing day through the long
term. Through this week chances will generally stay between 10-20
percent each afternoon, increasing to 20-30 percent, areawide,
early next week. Additionally, increasing moisture will combine with
high temperatures in the mid to upper 90s through the long term to
produce Heat Index values generally topping out in the triple digits
through most of the central and southern forecast area from Friday
onward. Be on the lookout for potential Heat Advisory criteria for
localized areas this weekend, with some areas reaching heat index
values of 105+ degrees.
Thiem
&&
.AVIATION...
(18Z TAFS)
Issued at 149 PM EDT Tue Jul 25 2023
VFR conds to continue through the pd. Cu field at 5-6kft likely
through 01Z for northern TAF sites. Nonzero chc for isolated
SHRA/TSRA this aftn, but too low for TAF mention at this time.
Winds to remain out of the NNW at 7kts for less through 14Z, then
will favor the NNE at less than 5kts through 18Z... but may be VRB
at times.
//ATL Confidence...18Z Update...
Low confidence aftn precip chances.
High confidence all other elements.
96
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 70 95 72 95 / 20 0 10 10
Atlanta 72 96 73 96 / 20 10 10 10
Blairsville 64 88 66 88 / 10 10 10 20
Cartersville 69 95 72 96 / 20 10 10 10
Columbus 73 97 74 96 / 0 10 10 10
Gainesville 70 94 72 95 / 20 10 10 10
Macon 72 96 73 96 / 0 10 10 10
Rome 69 96 71 97 / 10 10 10 10
Peachtree City 70 96 71 96 / 20 10 10 10
Vidalia 73 96 73 95 / 0 10 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...96
LONG TERM....Thiem
AVIATION...96Hazardous weather outlook, Jul 25, 12:31 PM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1231 PM EDT Tue Jul 25 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261645- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1231 PM EDT Tue Jul 25 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability for widespread hazardous weather is low. Very isolated thunderstorms may occur across north Georgia this afternoon. Any storms that develop are expected to remain weak at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated afternoon and evening thunderstorms may return to the region Wednesday through Monday, but the risk for severe weather in the forecast area appears minimal at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 25, 12:48 PM EDT, 5 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1248 PM EDT Tue Jul 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM Tstm Wnd Dmg Omaha 32.14N 85.01W
07/21/2023 Stewart GA Emergency Mngr
Tree down along Hwy 39.
&&
DLLocal storm report, Jul 25, 12:49 PM EDT, 5 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1249 PM EDT Tue Jul 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM Tstm Wnd Dmg 1 WSW Richland 32.09N 84.68W
07/21/2023 Stewart GA Emergency Mngr
Powerlines down in Richland.
&&
DLLocal storm report, Jul 25, 2:11 PM EDT, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
211 PM EDT Tue Jul 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM Tstm Wnd Dmg 1 ENE Buckhead 33.58N 83.35W
07/21/2023 Morgan GA Emergency Mngr
Tree down on the 1400 block of Oconee Rd.
&&
SKLocal storm report, Jul 25, 2:15 PM EDT, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
215 PM EDT Tue Jul 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM Tstm Wnd Dmg 5 S Madison 33.53N 83.48W
07/21/2023 Morgan GA Emergency Mngr
Tree down at the 1700 block of Pierce Dairy
Rd.
&&
SKSpecial weather statement, Jul 25, 5:09 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
509 PM EDT Tue Jul 25 2023
GAZ023-024-252145-
Hall GA-Banks GA-
509 PM EDT Tue Jul 25 2023
...A strong thunderstorm will impact portions of Banks and
northeastern Hall Counties through 545 PM EDT...
At 509 PM EDT, a strong thunderstorm was near Mount Airy, or 9 miles
southeast of Clarkesville, moving south at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Homer, Lula, Pinefield Crossroads and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3448 8347 3447 8342 3446 8340 3442 8338
3432 8339 3427 8335 3440 8374 3449 8366
3443 8361 3449 8354
TIME...MOT...LOC 2109Z 002DEG 11KT 3448 8345
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 25, 5:48 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
548 PM EDT Tue Jul 25 2023
GAZ016-252215-
White GA-
548 PM EDT Tue Jul 25 2023
...A strong thunderstorm will impact portions of southeastern White
County through 615 PM EDT...
At 548 PM EDT, a strong thunderstorm was over Leaf, or near
Cleveland, moving south at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cleveland, Leaf and Mossy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3466 8366 3462 8364 3458 8364 3455 8362
3450 8367 3450 8378 3452 8379 3450 8379
3450 8384 3452 8384 3453 8383 3454 8384
3469 8374
TIME...MOT...LOC 2148Z 020DEG 8KT 3460 8367
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:09 PM EDT | Special Weather Statement | FFC | Banks | 36 min |
| Jul 25, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 38 min |
| Jul 25, 5:48 PM EDT | Special Weather Statement | FFC | White | 27 min |
| Jul 25, 6:21 PM EDT | Special Weather Statement | FFC | Jackson | 24 min |
| Jul 25, 6:47 PM EDT | Special Weather Statement | FFC | Fannin | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.